Alert archive / Kentucky / Frost Advisories in 2011

Frost Advisory 3, NWS Louisville, KY

October 21, 201149 counties in Kentucky; 10 counties in Indiana

NWS Louisville, KY issued this frost advisory at Oct 21, 2011, 2:36 AM CDT for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Oct 22, 2011, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2011, 2:36 AM CDT (07:36 UTC)
In effect from
Oct 22, 2011, 1:00 AM CDT
Expired
Oct 22, 2011, 8:00 AM CDT
In force
7 hr
Issued by
NWS Louisville, KY
All 59 counties

Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1643 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

769 
WWUS73 KLMK 210736
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
336 AM EDT FRI OCT 21 2011

...AREAS OF FROST EXPECTED TONIGHT...

.HIGH PRESSURE SETTLING IN OVER THE REGION WILL ALLOW FOR CLEAR
SKIES AND CALM WINDS OVERNIGHT. TEMPERATURES DROPPING INTO THE
LOWER 30S TONIGHT WILL ALLOW AREAS OF FROST TO DEVELOP IN MOST
AREAS...ESPECIALLY IN SHELTERED VALLEY LOCATIONS. 

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-212000-
/O.NEW.KLMK.FR.Y.0003.111022T0600Z-111022T1300Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
336 AM EDT FRI OCT 21 2011 /236 AM CDT FRI OCT 21 2011/

...FROST ADVISORY IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT
/8 AM CDT/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM
EDT /8 AM CDT/ SATURDAY. 

* TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER 30S TONIGHT AS
  SKIES CLEAR AND WINDS GO CALM OVERNIGHT. 

* AREAS OF FROST SHOULD DEVELOP IN MOST AREAS TONIGHT AFTER
  MIDNIGHT THROUGH EARLY SATURDAY MORNING. THE MOST WIDESPREAD
  FROST WILL FORM IN VALLEYS AND SHELTERED LOCATIONS. PEOPLE WITH
  SENSITIVE OUTDOOR PLANTS SHOULD TAKE STEPS TO PROTECT THEM FROM
  THE FROST TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

AL
4 follow-up statements
713 
WWUS73 KLMK 211942
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
342 PM EDT FRI OCT 21 2011

...PATCHY FREEZING TEMPERATURES AND WIDESPREAD FROST EXPECTED
TONIGHT...

.HIGH PRESSURE SETTLING INTO THE REGION WILL ALLOW FOR CLEAR
SKIES AND CALM WINDS OVERNIGHT. TEMPERATURES WILL DROP INTO THE
UPPER 20S AND LOWER 30S IN SOUTHERN KENTUCKY AND THE LOWER AND
MIDDLE 30S IN NORTHERN KENTUCKY AND SOUTHERN INDIANA. FROST WILL
DEVELOP IN MOST AREAS...ESPECIALLY IN SHELTERED RURAL VALLEY
LOCATIONS.

KYZ026-027-061>065-070>078-081-082-220900-
/O.UPG.KLMK.FR.Y.0003.111022T0600Z-111022T1300Z/
/O.NEW.KLMK.FZ.W.0001.111022T0600Z-111022T1300Z/
OHIO KY-GRAYSON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
INCLUDING THE CITIES OF...BEAVER DAM...LEITCHFIELD...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
342 PM EDT FRI OCT 21 2011 /242 PM CDT FRI OCT 21 2011/

...FREEZE WARNING IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT
/8 AM CDT/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT
/8 AM CDT/ SATURDAY.

* TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S AND LOWER
  30S TONIGHT AS SKIES CLEAR AND WINDS GO CALM.

* WITH THE FREEZING TEMPERATURES AREAS OF FROST WILL DEVELOP EARLY
  SATURDAY MORNING. THE MOST WIDESPREAD FROST AND THE BEST CHANCE
  FOR FREEZING TEMPERATURES WILL BE IN VALLEYS AND SHELTERED RURAL
  LOCATIONS. PEOPLE WITH SENSITIVE OUTDOOR PLANTS SHOULD TAKE
  STEPS TO PROTECT THEM FROM THE COLD TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE LIKELY.
THESE CONDITIONS WILL DAMAGE CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057-066-
067-220900-
/O.CON.KLMK.FR.Y.0003.111022T0600Z-111022T1300Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-CASEY KY-LINCOLN KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...
LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...LIBERTY...STANFORD
342 PM EDT FRI OCT 21 2011 /242 PM CDT FRI OCT 21 2011/

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO
9 AM EDT /8 AM CDT/ SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO
9 AM EDT /8 AM CDT/ SATURDAY. 

* TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER AND MIDDLE 30S
  TONIGHT AS SKIES CLEAR AND WINDS GO CALM.

* AREAS OF FROST WILL DEVELOP IN MOST AREAS EARLY SATURDAY
  MORNING. THE MOST WIDESPREAD FROST WILL FORM IN VALLEYS AND
  SHELTERED RURAL LOCATIONS. PEOPLE WITH SENSITIVE OUTDOOR PLANTS
  SHOULD TAKE STEPS TO PROTECT THEM FROM THE FROST TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED IF LEFT UNCOVERED.

&&

$$

13
181 
WWUS73 KLMK 220653
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
253 AM EDT SAT OCT 22 2011

...PATCHY FREEZING TEMPERATURES AND WIDESPREAD FROST EXPECTED
THIS MORNING...

.HIGH PRESSURE SETTLING INTO THE REGION HAS RESULTED IN CLEAR 
SKIES AND CALM WINDS. GOOD RADIATIONAL COOLING WILL CONTINUE AND
TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S AND LOWER 30S
ACROSS MUCH OF CENTRAL KENTUCKY...WITH MIDDLE 30S IN THE NORTHERN
KENTUCKY AND PORTIONS OF SOUTHERN INDIANA. FROST WILL DEVELOP IN
MOST LOCATIONS...ESPECIALLY IN SHELTERED RURAL VALLEY LOCATIONS.

KYZ026-027-061>065-070>078-081-082-221300-
/O.CON.KLMK.FZ.W.0001.000000T0000Z-111022T1300Z/
OHIO KY-GRAYSON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
INCLUDING THE CITIES OF...BEAVER DAM...LEITCHFIELD...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
253 AM EDT SAT OCT 22 2011 /153 AM CDT SAT OCT 22 2011/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/
THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS
MORNING. 

* TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S AND LOWER
  30S EARLY THIS MORNING.

* WITH THE FREEZING TEMPERATURES AREAS OF FROST WILL DEVELOP EARLY
  THIS MORNING. THE MOST WIDESPREAD FROST AND THE BEST CHANCE FOR
  FREEZING TEMPERATURES WILL BE IN VALLEYS AND SHELTERED RURAL
  LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE LIKELY.
THESE CONDITIONS WILL DAMAGE CROPS AND OTHER SENSITIVE
VEGETATION.

&&

$$

INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057-066-
067-221300-
/O.CON.KLMK.FR.Y.0003.000000T0000Z-111022T1300Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-CASEY KY-LINCOLN KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...
LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...LIBERTY...STANFORD
253 AM EDT SAT OCT 22 2011 /153 AM CDT SAT OCT 22 2011/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/
THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS
MORNING. 

* TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER AND MIDDLE 30S
  TONIGHT EARLY THIS MORNING. 

* AREAS OF FROST WILL DEVELOP IN MOST AREAS THIS MORNING. THE MOST
  WIDESPREAD FROST WILL FORM IN VALLEYS AND SHELTERED RURAL
  LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED IF LEFT UNCOVERED.

&&

$$

MJ
390 
WWUS73 KLMK 220729
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
329 AM EDT SAT OCT 22 2011

...PATCHY FREEZING TEMPERATURES AND WIDESPREAD FROST EXPECTED
THIS MORNING...

.HIGH PRESSURE SETTLING INTO THE REGION HAS RESULTED IN CLEAR
SKIES AND CALM WINDS. GOOD RADIATIONAL COOLING WILL CONTINUE AND
TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S AND LOWER
30S ACROSS MUCH OF CENTRAL KENTUCKY...WITH MIDDLE 30S IN THE
NORTHERN KENTUCKY AND PORTIONS OF SOUTHERN INDIANA. FROST WILL
DEVELOP IN MOST LOCATIONS...ESPECIALLY IN SHELTERED RURAL VALLEY
LOCATIONS. CLEAR SKIES AND LIGHT WINDS AGAIN LATE SATURDAY NIGHT
WILL ALLOW FROST TO OCCUR AGAIN...MAINLY ACROSS EAST CENTRAL 
KENTUCKY.

KYZ075-077-078-081-082-221530-
/O.NEW.KLMK.FR.Y.0004.111023T0400Z-111023T1300Z/
/O.CON.KLMK.FZ.W.0001.000000T0000Z-111022T1300Z/
MONROE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...TOMPKINSVILLE...COLUMBIA...JAMESTOWN...
BURKESVILLE...ALBANY
229 AM CDT SAT OCT 22 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM CDT
SUNDAY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS
MORNING. 

* TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S AND LOWER
  30S EARLY THIS MORNING AND INTO THE LOWER 30S SUNDAY MORNING.

* WITH THE FREEZING TEMPERATURES AREAS OF FROST WILL DEVELOP 
  EARLY THIS MORNING. THE MOST WIDESPREAD FROST AND THE BEST 
  CHANCE FOR FREEZING TEMPERATURES WILL BE IN VALLEYS AND 
  SHELTERED RURAL LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE LIKELY.
THESE CONDITIONS WILL DAMAGE CROPS AND OTHER SENSITIVE
VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KYZ026-027-061>065-070>074-076-221300-
/O.CON.KLMK.FZ.W.0001.000000T0000Z-111022T1300Z/
OHIO KY-GRAYSON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
METCALFE KY-
INCLUDING THE CITIES OF...BEAVER DAM...LEITCHFIELD...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...
EDMONTON
329 AM EDT SAT OCT 22 2011 /229 AM CDT SAT OCT 22 2011/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/
THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS
MORNING. 

* TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S AND LOWER 
  30S EARLY THIS MORNING. 

* WITH THE FREEZING TEMPERATURES AREAS OF FROST WILL DEVELOP 
  EARLY THIS MORNING. THE MOST WIDESPREAD FROST AND THE BEST 
  CHANCE FOR FREEZING TEMPERATURES WILL BE IN VALLEYS AND 
  SHELTERED RURAL LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE LIKELY.
THESE CONDITIONS WILL DAMAGE CROPS AND OTHER SENSITIVE
VEGETATION.

&&

$$

KYZ056-057-066-067-221530-
/O.NEW.KLMK.FR.Y.0004.111023T0400Z-111023T1300Z/
/O.CON.KLMK.FR.Y.0003.000000T0000Z-111022T1300Z/
GARRARD KY-MADISON KY-CASEY KY-LINCOLN KY-
INCLUDING THE CITIES OF...LANCASTER...RICHMOND...LIBERTY...
STANFORD
329 AM EDT SAT OCT 22 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
SUNDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS
MORNING. 

* TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER AND MIDDLE 30S
  TONIGHT EARLY THIS MORNING AND AGAIN SUNDAY MORNING.

* AREAS OF FROST WILL DEVELOP IN MOST AREAS THIS MORNING. THE 
  MOST WIDESPREAD FROST WILL FORM IN VALLEYS AND SHELTERED RURAL 
  LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED IF LEFT UNCOVERED.

&&

$$

INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>055-
221300-
/O.CON.KLMK.FR.Y.0003.000000T0000Z-111022T1300Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...
LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE
329 AM EDT SAT OCT 22 2011 /229 AM CDT SAT OCT 22 2011/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/
THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS
MORNING. 

* TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER AND MIDDLE 
  30S TONIGHT EARLY THIS MORNING. 

* AREAS OF FROST WILL DEVELOP IN MOST AREAS THIS MORNING. THE 
  MOST WIDESPREAD FROST WILL FORM IN VALLEYS AND SHELTERED RURAL 
  LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED IF LEFT UNCOVERED.

&&

$$

MJ
443 
WWUS73 KLMK 221304
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
904 AM EDT SAT OCT 22 2011

...WIDESPREAD FROST EXPECTED SUNDAY MORNING IN THE LAKE CUMBERLAND REGION...

.CLEAR SKIES AND LIGHT WINDS LATE SATURDAY NIGHT WILL ALLOW FROST
TO OCCUR AGAIN BY SUNDAY MORNING.

KYZ075-077-078-081-082-222115-
/O.EXP.KLMK.FZ.W.0001.000000T0000Z-111022T1300Z/
/O.CON.KLMK.FR.Y.0004.111023T0400Z-111023T1300Z/
MONROE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...TOMPKINSVILLE...COLUMBIA...JAMESTOWN...
BURKESVILLE...ALBANY
804 AM CDT SAT OCT 22 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
8 AM CDT SUNDAY...
...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. A FROST ADVISORY
REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM CDT SUNDAY. 

* TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER 30S SUNDAY
  MORNING.

* THE MOST WIDESPREAD FROST WILL BE IN VALLEYS AND SHELTERED
  RURAL LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KYZ026-027-061>065-070>074-076-221415-
/O.EXP.KLMK.FZ.W.0001.000000T0000Z-111022T1300Z/
OHIO KY-GRAYSON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
METCALFE KY-
INCLUDING THE CITIES OF...BEAVER DAM...LEITCHFIELD...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...
EDMONTON
904 AM EDT SAT OCT 22 2011 /804 AM CDT SAT OCT 22 2011/

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. 

$$

KYZ056-057-066-067-222115-
/O.EXP.KLMK.FR.Y.0003.000000T0000Z-111022T1300Z/
/O.CON.KLMK.FR.Y.0004.111023T0400Z-111023T1300Z/
GARRARD KY-MADISON KY-CASEY KY-LINCOLN KY-
INCLUDING THE CITIES OF...LANCASTER...RICHMOND...LIBERTY...
STANFORD
904 AM EDT SAT OCT 22 2011

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT SUNDAY...
...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. A FROST ADVISORY
REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SUNDAY. 

* TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER 30S SUNDAY
  MORNING.

* THE MOST WIDESPREAD FROST WILL BE IN VALLEYS AND SHELTERED
  RURAL LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>055-
221415-
/O.EXP.KLMK.FR.Y.0003.000000T0000Z-111022T1300Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...
LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE
904 AM EDT SAT OCT 22 2011 /804 AM CDT SAT OCT 22 2011/

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

$$

13

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this frost advisory went out at Oct 21, 2:11 AM CDT, 25 minutes earlier.

Area forecast discussion, Oct 21, 2:11 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
311 AM EDT FRI OCT 21 2011

.Short Term (Today and Tonight)...

Upper low over Lake Ontario will quickly move off to the northeast
as surface high pressure builds in behind. Skies have cleared
currently, but more strato-cu clouds should build in across the
north and even into central KY. Temps there have dropped into the
30s but these temps should steady out with the cloud cover around,
and winds still have a WSW component. Will have patchy frost in the
grids for this morning over the cloud-free areas and an SPS covering
this and will hold off on a Frost Advisory for this morning.

The pesky upper low should continue off to the NE and keep our
southwest mainly sunny today. More wrap-around strato-cu clouds
could develop around midday and affect our northeast half of the CWA
which will hinder temps. Temps over the northeast should reach the
mid 50s with temps around 60 southwest. At least every place within
the CWA will see the sun today!

Colder air will filter in tonight and early Saturday morning as high
pressure settles itself overhead and radiational cooling will be
maximized with calm winds and lower dewpoints everywhere. Areas of
frost will develop and will issue a Frost Advisory across the entire
CWA for late tonight into early Saturday morning. Temps should drop
into the mid to lower 30s tonight, and even a few spots will see a
29 or 30 degree reading. But widespread sub-freezing temps are not
expected; thus, the reason for not going with a freeze warning at
this time. A cold night regardless.

.Long Term (Saturday - Thursday)...

After a cold start to the day on Saturday temperatures will warm
into the lower to possibly mid 60s across the region under mostly
sunny skies and southwesterly winds. The surface high pressure will
slide across the region through Sunday. Lows Sunday morning will be
warmer than Saturday in the upper 30s east to lower 40s west. Though
frost should not be widespread Sunday morning, some sheltered spots
over the Bluegrass may see some light frost. Sunday will be continue
the warm-up with highs into the mid to upper 60s.

A low pressure system tracking across Canada is still expected to
drag a weak surface boundary through the forecast area Sunday night.
Isolated to scattered showers will be possible across the region,
with the best chance for any showers across southeastern Indiana and
north central Kentucky.

High pressure will again quickly move in and out of the area Monday
through Tuesday. The warming trend will continue, with highs on
Tuesday expected to be the warmest of the long term, topping out in
the lower to mid 70s.

The better chance for rain as well as some thunderstorms will be
Tuesday night through Thursday as a low pressure system tracks from
the Midwest across the Great Lakes region. The cold front associated
with this system will move into the area Thursday night/Wednesday
and looks to stall out across Kentucky. A wave of energy riding
along this boundary looks to bring an enhanced chance for rain
Wednesday evening/Thursday morning. The front will finally push
through by Friday morning at the latest, though timing of its exit
is still a bit in question. Colder air will filter in behind the
front, though how fast this occurs and how cold we will get is
dependent on how fast the front and precip move out and how the
upper level trough evolves.

&&

.Aviation (06Z TAF Issuance)...

VFR conditions will prevail throughout this 24-36 hour TAF period.
Upper low continues to push off to the northeast while surface high
pressure slowly settles in behind. BKN-OVC clouds around 4,000-5,000
feet will affect SDF and LEX through 12z, and once again around
midday as more VFR strato-cu clouds are expected to redevelop. BWG
may be far enough south that they will escape any cloud cover. May
keep a FEW-SCT mention there though. Skies should clear out tonight
after 00z at all terminals where widespread frost will likely form
towards the end of this TAF period. Even this morning prior to 12z,
patchy frost could affect SDF and BWG.

Concerning winds, westerly winds around 7-12 knots will be common
today once mixing commences. Winds will become light to calm after
00z tonight.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...FROST ADVISORY FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/
     SATURDAY FOR INZ076>079-083-084-089>092.

KY...FROST ADVISORY FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/
     SATURDAY FOR KYZ023>043-045>049-053>057-061>067-070>078-081-
     082.

Short Term.......AL
Long Term........EER
Aviation.........AL
Hazardous weather outlook, Oct 20, 2:29 PM CDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
329 PM EDT THU OCT 20 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-211930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
329 PM EDT THU OCT 20 2011 /229 PM CDT THU OCT 20 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

PATCHY FROST WILL BE POSSIBLE LATE TONIGHT GENERALLY SOUTHWEST OF
A LINE FROM HAWESVILLE TO ELIZABETHTOWN TO LIBERTY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WIDESPREAD AREAS OF FROST ALONG WITH NEAR FREEZING TEMPERATURES
WILL BE POSSIBLE SATURDAY MORNING FOR ALL OF SOUTHERN INDIANA AND
CENTRAL KENTUCKY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND
WEDNESDAY AHEAD OF AN APPROACHING COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

13/AMS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 2:42 PM CDTFreeze WarningLMKAdair, Allen, Barren, Butler, Clinton, Cumberland and 12 more17 hr

Nearby

Frost Advisories in Kentucky, 2011Frost Advisories in Indiana, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.